MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD; BALLARD ORAL CARE SUCTION CATHETER FOR NEONATES/PEDIATRICS

AVANOS MEDICAL INC. BALLARD; BALLARD ORAL CARE SUCTION CATHETER FOR NEONATES/PEDIATRICS
Model Number 1222
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation a review of the device history record is in-progress.All information reasonably known as of 06 may 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
Sunmed holdings llc.Received a single report that referenced three different incidences, which were associated with separate units, involving the same patient.This is the third of three reports.Refer to 8030647-2026-00025 for the first report refer to 8030647-2026-00026 for the second report.It was reported, the infant needed oral suction; however, when attached the ballard closed suction catheter (csc) would not suction, the csc was exchanged, a different lot number was used and the product functioned correctly.There was no report of serious harm or injury as a result of this reported event.

Brand Name
BALLARD
Common Device Name
BALLARD ORAL CARE SUCTION CATHETER FOR NEONATES/PEDIATRICS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S de RL de CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 
MDR Report Key25107206
Report Number8030647-2026-00027
Device Sequence Number9213011
Product Code JOL
UDI-Device Identifier30889483563247
UDI-Public(01)30889483563247(10)1638663
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1222
Device Catalogue Number1222
Device Lot Number1638663
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/24/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer06/29/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown